Indomethacin-associated neutropenia with subsequent Gram-negative sepsis in a preterm infant. Cause or coincidence?

B. O S Bengtsson, Jay M Milstein, M. P. Sherman

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

A preterm male infant with a patent ductus arteriosus developed neutropenia during treatment with indomethacin. Afterward, the mother described her own history of indomethacin-associated neutropenia. During the recovery from the neutropenia, the infant became septic with bacteremia caused by Enterobacter cloacae. Although indomethacin-related neutropenia has been described in adults, no case in a neonate has been reported. If neutropenia occurs after indomethacin therapy in a neonate, a familial history of indomethacin-associated neutropenia should be sought and the increased risk of infection should be considered.

Original languageEnglish (US)
Pages (from-to)381-383
Number of pages3
JournalJournal of Perinatology
Volume26
Issue number6
DOIs
StatePublished - Jun 2006

ASJC Scopus subject areas

  • Obstetrics and Gynecology
  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Indomethacin-associated neutropenia with subsequent Gram-negative sepsis in a preterm infant. Cause or coincidence?'. Together they form a unique fingerprint.

Cite this